Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed green bruise on upper arm. Any ideas?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Tue, 15 Jan 2013 in Skin Hair and Nails
Question: I've got a green/yellow area on my right upper arm -- kind of looks like the remains of a bruise but I don't remember hitting it -- any ideas?
doctor
Answered by Dr. Sudarshan 2 hours later
Hi XXXXXXX,
Thanks for writing in.
The condition you are suffering from can be bruise,xanthomas,lichenification etc.

I would like to know-

Since when you have this?
Is it persistent or changing colors?
Is the rash itchy/painful /symptomatic ?
Is there any drugs like statins or other?
When was your cholesterol profile done?
Is the skin over the area normal or thickened?

Is the rash raised/ is there blanching does it disappear on pressing?

Also can you upload more photos of the affected area. Close up photos would help a lot .

Answer the questions and upload the photographs and we can continue the discussion here.

Awaiting your response.

Regards

Dr Sudarshan
MD
dermatologist

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 2 days later
1) I only noticed it yesterday (Sunday December 23).
2) It is persisitent. Does not disappear when pressing.
3) There's no pain/rash -- but I've felt a sort of coolness in the area. Also, as I was touching it -- the XXXXXXX area has no abnormal sensation, but it's a ring around a normal skin color area. Inside the ring, there is a slight pain sensation, and I can feel a small bump or cyst-like object about a quarter-inch to half-inch.
4) No statin-like drugs -- but my cholesterol is high.
5) Skin texture over area is normal.
6) I have better photos -- under daylight conditions.
doctor
Answered by Dr. Sudarshan 43 minutes later
Hi XXXXXXX,
Thanks for the details.
Ive gone through the images.
The high cholesterol levels and the photos suggest a diagnosis of xanthomas.
These are due to deposition of lipids is the skin layers.
Only thing which goes against xanthomas that they are slow growing and do not occur fast as seen by you.
Xanthomas are treatable by lipid lowering agents.
A visit to dermatologist will confirm the diagnosis and allow prescription meds.
Also a skin biopsy may be required for confirmation.
However there is no emergency for such treatment.You can wait a week or two for resolution of these lesions.

Hope this helps.
I will be available for follow up.

Regards.
DrSudarshan
MD
Dermatology.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?